Alert archive / Illinois / Flash Flood Warnings in 2025
Flash Flood Warning 16, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jun 13, 2025, 8:51 PM CDT for Madison County, Illinois. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2025, 8:51 PM CDT (01:51 UTC)
- Expired
- Jun 13, 2025, 10:17 PM CDT
- In force
- 86 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Madison County, IL
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
749
WGUS53 KLSX 140151
FFWLSX
ILC119-140445-
/O.NEW.KLSX.FF.W.0016.250614T0151Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
851 PM CDT Fri Jun 13 2025
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Central Madison County in southwestern Illinois...
* Until 1145 PM CDT.
* At 851 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Edwardsville, Glen Carbon, Troy, Bethalto, Roxana, Carpenter,
Hamel, Fruit and Kuhn.
This includes Interstate 55 in Illinois between exits 23 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
3883 9001
FLASH FLOOD...RADAR INDICATED
$$
Delia2 follow-up statements
389
WGUS73 KLSX 140214
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
914 PM CDT Fri Jun 13 2025
ILC119-140445-
/O.CON.KLSX.FF.W.0016.000000T0000Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-
914 PM CDT Fri Jun 13 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT THIS
EVENING FOR CENTRAL MADISON COUNTY IN SOUTHWESTERN ILLINOIS...
At 914 PM CDT, local law enforcement reported water over the roadway
near Plummer Family Park east of Edwardsville. Between 1 and 3
inches of rain have fallen. Additional rainfall amounts up to 1 inch
are possible in the warned area.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Edwardsville, Glen Carbon, Troy, Bethalto, Roxana, Carpenter,
Hamel, Fruit and Kuhn.
This includes Interstate 55 in Illinois between exits 23 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
3883 9001
FLASH FLOOD...OBSERVED
$$
Delia306
WGUS73 KLSX 140317
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1017 PM CDT Fri Jun 13 2025
ILC119-140327-
/O.CAN.KLSX.FF.W.0016.000000T0000Z-250614T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Madison IL-
1017 PM CDT Fri Jun 13 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MADISON COUNTY IN
SOUTHWESTERN ILLINOIS...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3875 8998 3874 8986 3892 8980 3893 9003
3883 9001
$$
PfahlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 6:21 PM CDT, 2 hours 30 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will last into the early evening. Locally heavy rainfall could result in an isolated instance of flash flooding. Coverage of showers and thunderstorms will be lower over the weekend.
- A warming trend into next week will support some high temperatures reaching the 90s F, threatening the long run of sub-90 F temperatures.
Area forecast discussion, Jun 13, 6:21 PM CDT, 2 hours 30 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 621 PM CDT Fri Jun 13 2025 .KEY MESSAGES... - Scattered showers and thunderstorms will last into the early evening. Locally heavy rainfall could result in an isolated instance of flash flooding. Coverage of showers and thunderstorms will be lower over the weekend. - A warming trend into next week will support some high temperatures reaching the 90s F, threatening the long run of sub-90 F temperatures. && .SHORT TERM... (Through Late Saturday Night) Issued at 143 PM CDT Fri Jun 13 2025 The long advertised cutoff low has finally made it into Missouri and has resulted in ample cloud coverage, seasonably cool daytime temperatures, very high humidity, and pockets of showers and a few thunderstorms across the Mid Mississippi Valley. The most focused wing of widespread showers moved northward through the region this morning along a lobe a vorticity on the northeast side of the low, but now we're left with more scattered weak convection closer to the center of the low. This continued support for ascent coupled with the deep moisture, characterized by precipitable water values approaching 2 inches, will keep showers in the region into the evening. We'll also likely (> 80% chance) see at least a few thunderstorms this afternoon as modest instability (roughly 1000 J/kg MUCAPE per the HREF) builds into the region. These storms are not expected to be organized given very weak wind shear. That said, slow storm motion, very rich moisture, and warm cloud depths nearing 10kft may still support isolated instances of heavy rainfall or perhaps flash flooding, but limited storm organization should also curtail this threat. Shower and storm coverage will diminish this evening as instability wanes, though at least isolated showers will linger through the night due to the modest forcing associated with the low and persistent rich moisture. The low will be just east of the region tomorrow, allowing isolated showers and perhaps a thunderstorm or two linger through tomorrow afternoon, especially across IL and SE MO as the low slowly departs the area. BSH && .LONG TERM... (Sunday through Next Friday) Issued at 143 PM CDT Fri Jun 13 2025 On Sunday, a shortwave will drop southeastward through the Lower Missouri River Valley, slowly tracking toward the Lower Ohio River Valley on Monday. There will be a dearth of moisture between this shortwave and the departing cutoff low, meaning that we should actually have a relatively nice summer day on Sunday. Precipitation chances will pick up on Sunday evening and Monday as the shortwave skirts to the south of the region, and it's beginning to look like Monday might be another dreary day with temperatures a bit below normal. Beginning Tuesday and Wednesday, the subtropical jet will drop south out of Canada, placing the storm track a bit closer to our neck of the woods. There is a general consensus that another shortwave will push through the region sometime on Wednesday, bringing yet another round of precipitation. We'll have plenty of instability, as is typical in the summer, but with the jet in the vicinity of the forecast area, we'll see modest deep layer wind shear. This combination of lift, instability, and shear at least opens the door to a potential for severe weather, highlighted by the day 6 convective outlook from SPC. All that being said, any severe potential will most certainly hinge on a number of factors that are unresolvable this far out (e.g., boundary locations, short wave timing), so we will not be messaging severe weather outside of this discussion. BSH && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 620 PM CDT Fri Jun 13 2025 Slow moving low pressure continues to cross the region this evening. The associated thunderstorms should dissipate quickly with the loss of daytime heating, but some remnant showers will likely persist especially in the St Louis metro and near Quincy for a few more hours this evening. These have been very efficient rain producers and will have the potential to briefly lower visibility if they impact a terminal. Rain in the evening often produces the chance for fog or low clouds overnight. Current thinking is that more widespread lower ceilings (potentially in the IFR range) develop this evening, but the widespread cloud cover should prevent the strong surface cooling necessary to produce fog. One exception may be out in central Missouri where there's a little better chance of seeing some breaks in the clouds overnight. If that occurs, then fog will become more likely until shortly after sunrise. Conditions gradually improve area wide on Saturday with a return to VFR conditions expected as some slightly drier air wraps in from the north behind the departing low. Kimble && .CLIMATE... Issued at 620 PM CDT Wed Jun 11 2025 St Louis still hasn't reached 90 yet in 2025. This puts 2025 in the Top 20 all time latest dates of the first 90 degree temperature, and the latest in at least 30 years (Jun 19, 1995). The all time latest first 90 degrees was July 4 in both 1961 and 1912. Records began in St Louis in 1874. Columbia has also not yet seen a 90 degree reading in 2025. The latest date of first 90 degrees on record was July 14, 1904. Records began in Columbia in 1890. Quincy reached 90 degrees on May 15 of this year. Based on the current forecast, our next best chance to see 90 degrees is around June 17. Kimble && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 13, 1:54 PM CDT, 6 hours 57 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 154 PM CDT Fri Jun 13 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141900- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 154 PM CDT Fri Jun 13 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...This afternoon and tonight. Thunderstorms are likely across much of the area today. Locally heavy rainfall could result in an isolated instance of flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across portions of the region Saturday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. BSH
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:42 AM CDT | Dense Fog Advisory | LSX | Adams | 7 hr |
Nearby
Flash Flood Warnings in Illinois, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.